Advertisement

Acta Mathematica Scientia

, Volume 39, Issue 1, pp 1–10 | Cite as

A Liouville Theorem for Stationary Incompressible Fluids of Von Mises Type

  • Martin FuchsEmail author
  • Jan Müller
Article

Abstract

We consider entire solutions u of the equations describing the stationary flow of a generalized Newtonian fluid in 2D concentrating on the question, if a Liouville-type result holds in the sense that the boundedness of u implies its constancy. A positive answer is true for p-fluids in the case p > 1 (including the classical Navier-Stokes system for the choice p = 2), and recently we established this Liouville property for the Prandtl-Eyring fluid model, for which the dissipative potential has nearly linear growth. Here we finally discuss the case of perfectly plastic fluids whose flow is governed by a von Mises-type stress-strain relation formally corresponding to the case p = 1. It turns out that, for dissipative potentials of linear growth, the condition of μ-ellipticity with exponent μ < 2 is sufficient for proving the Liouville theorem.

Key words

generalized Newtonian fluids perfectly plastic fluids von Mises flow Liouville theorem 

2010 MR Subject Classification

76D05 76D07 76M30 35Q30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Bildhauer M, Fuchs M, Müller J. Existence and regularity for stationary incompressible flows with dissipative potentials of linear growth. To appear in Journal of Mathematical Fluid Mechanics. Preprint: https://doi.org/www.math.uni-sb.de/service/preprints/preprint398.pdf.
  2. [2]
    Bildhauer M, Fuchs M, Zhang G. Liouville-type theorems for steady flows of degenerate power law fluids in the plane. J Math Fluid Mech, 2013, 15(3): 583–616MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Fuchs M. Liouville theorems for stationary flows of shear thickening fluids in the plane. J Math Fluid Mech, 2012, 14(3): 421–444MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    Fuchs M. Variations on Liouville’s theorem in the setting of stationary flows of generalized Newtonian fluids in the plane//Proceedings of the St. Petersburg Mathematical Society, Vol XV. Advances in Mathematical Analysis of Partial Differential Equations. volume 232 of Amer Math Soc Transl Ser 2. Providence, RI: Amer Math Soc, 2014: 79–98Google Scholar
  5. [5]
    Fuchs M, Müller J, Tietz C. Signal recovery via TV-type energies. Algebra i Analiz, 2017, 29(4): 159–195MathSciNetzbMATHGoogle Scholar
  6. [6]
    Fuchs M, Seregin G. Variational Methods for Problems from Plasticity Theory and for Generalized Newtonian Fluids. Volume 1749 of Lecture Notes in Mathematics. Berlin: Springer-Verlag, 2000CrossRefzbMATHGoogle Scholar
  7. [7]
    Fuchs M, Zhang G. Liouville theorems for entire local minimizers of energies defined on the class Llog L and for entire solutions of the stationary Prandtl-Eyring fluid model. Calc Var Partial Differential Equations, 2012, 44(1/2): 271–295MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    Galdi G P. An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Vol I, Linearized Steady Problems. Volume 38 of Springer Tracts in Natural Philosophy. New York: Springer-Verlag, 1994zbMATHGoogle Scholar
  9. [9]
    Galdi G P. An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Vol II, Nonlinear Steady Problems. Volume 39 of Springer Tracts in Natural Philosophy. New York: Springer-Verlag, 1994zbMATHGoogle Scholar
  10. [10]
    Gilbarg D, Weinberger H F. Asymptotic properties of steady plane solutions of the Navier-Stokes equations with bounded Dirichlet integral. Ann Scuola Norm Sup Pisa Cl Sci, (4), 1978, 5(2): 381–404MathSciNetzbMATHGoogle Scholar
  11. [11]
    Hohenemser K, Prager W. Über die Ansätze der Mechanik isotroper Kontinua. ZAMM - Journal of Applied Mathematics and Mechanics/Zeitschrift Für Angewandte Mathematik und Mechanik, 1932, 12(4): 216–226CrossRefzbMATHGoogle Scholar
  12. [12]
    Ja Jin B, Kang K. Liouville theorem for the steady-state non-newtonian Navier-Stokes equations in two dimensions. J Math Fluid Mech, 2014, 16(2): 275–292MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    Koch G, Nadirashvili N, Seregin G, Sverák V. Liouville theorems for the Navier-Stokes equations and applications. Acta Math, 2009, 203(1): 83–105MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    Ladyzhenskaya O A. The Mathematical Theory of Viscous Incompressible Flow. Second English Edition, Revised and Enlarged. Translated from the Russian by Richard A. Silverman and John Chu. Math Appl, Vol 2. Gordon and Breach, New York, London, Paris: Science Publishers, 1969Google Scholar
  15. [15]
    Málek J, Necas J, Rokyta M, Ružicka M. Weak and Measure-Valued Solutions to Evolutionary PDEs. Volume 13 of Applied Mathematics and Mathematical Computation. London: Chapman & Hall, 1996CrossRefzbMATHGoogle Scholar
  16. [16]
    Prager W. Einführung in die Kontinuumsmechanik. Lehr- und Handbücher der Ingenieurwissenschaften, Bd. 20. Basel, Stuttgart: Birkhäuser Verlag, 1961CrossRefzbMATHGoogle Scholar
  17. [17]
    Suquet P-M. Sur une nouveau cadre fonctionnel pour les équations de la plasticité. C R Acad Sc Paris (A), 1978, 286: 1129–1132zbMATHGoogle Scholar
  18. [18]
    Suquet P-M. Un espace fonctionnel pour les équations de la plasticité. Ann Fac Sci Toulouse Math, (5), 1979, 1(1): 77–87MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    Temam R, Strang G. Functions of bounded deformation. Arch Rational Mech Anal, 1980/81, 75(1): 7–21MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    von Mises R. Mechanik der festen Körper im plastisch-deformablen Zustand. Nachrichten von der Gesellschaft der Wissenschaften zu Göttingen, Mathematisch-Physikalische Klasse, 1913: 582–592zbMATHGoogle Scholar
  21. [21]
    Zhang G. A note on Liouville theorem for stationary flows of shear thickening fluids in the plane. J Math Fluid Mech, 2013, 15(4): 771–782MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    Zhang G. Liouville theorems for stationary flows of shear thickening fluids in 2D. Ann Acad Sci Fenn Math, 2015, 40(2): 889–905MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Wuhan Institutes of Physics and Mathematics, Chinese Academy of Sciences 2019

Authors and Affiliations

  1. 1.Fachbereich 6.1 MathematikUniversität des SaarlandesSaarbrückenGermany

Personalised recommendations